PDA

View Full Version : Went to the docs.



cheryl_v
02-16-2009, 08:14 PM
I went to the docs friday. My issues were the usual pains of joints and muscles, along with fatigues. Well, discussed the isuues of trouble swallowing from time to time. Said she'd see where to get a throat test done. I also keep getting bad sore throats.

Also mentioned the pink patches on the scalp. Said it looked like seborrhea and use selsum blue. The thing is she said the sinus attack I had more than likely caused the reaction. I looked it up, there is many causes. Just didn't see any relating to sinuses in any way. So a bit confused as to the cause and if it will keep repeating. Also got one little sore inside my cheek when I got home, and its no mouth ulcer. Also one sore on upper thigh, no itch or burn though. Docs office is open again tomorrow, but of course they're almost gone. Only laasted 4 days. What in the world could they be?

This is all confusing. Tried to read on the seborrhea, but so much conflicting info. Is it related to psoriasis? The pics on scalp seborhea looked very similar to scalp psoriasis. Just trying to stay on top of things to understand.

She also suggested beginners yoga, to help with the muscles and glucosamine for the joints. Said publix brand is one of the cheapest, so may give a try.

Does anyone have info on seborrhea that's not so confusing? Thanks in advance.

mountaindreamer
02-16-2009, 08:23 PM
hi cheryl

I don't know names for everything, but I too get occassional sores that are unexplainable, don't hurt or burn, and go away in a few days. I guess just another joy of lupus. Someone will probably be along who can provide valuable information for us.

share a smile today

cheryl_v
02-16-2009, 08:30 PM
Thanks. I have fibro, so not sure if this is related or something new going on. I don't believe rashes are related to fibro, I could be wrong.

mountaindreamer
02-16-2009, 08:43 PM
i have never heard of sores being associated with fibro....just pain. Do you have particular trigger points that act up more often than others. The points on the back of my head and the two on my chest act up almost daily. So strange.

cheryl_v
02-16-2009, 09:19 PM
Those seem to be my worst areas too. Especially the neck ones.

NoodleMom
02-17-2009, 04:21 PM
IIRC seborrhea is dry scalp or dandruff

cheryl_v
02-17-2009, 07:21 PM
So what really causes it? Can my sinus issues really cause it? Trying to see what preventative measures I can take to prevent it from occuring again (or at least less often). Figured if I can understand it, I can help myself more.

How do you moisten your scalp? Head and Shoulders irritates it and my moisterizing hair products do not seem to help the scalp. Only helps my hair it seems. I'm new to dry scalp and the problems it can bring.

Oluwa
02-18-2009, 11:49 PM
Hey Cheryl...


I found this...

Seborrhea Shampoos
There are several good antifungal shampoos (http://www.dermatology.about.com/cs/seborrhea/tp/sebshampoo.htm) on the market that can be purchased without a prescription. The main shampoos are selenium sulfide (http://drugsaz.about.com/od/drugs/selenium-sulfide.htm) found in Selsun, pyrithione zinc (http://drugsaz.about.com/od/drugs/pyrithione-zinc.htm) found in Head & Shoulders and Sebulon, coal tar (http://drugsaz.about.com/od/drugs/coal-tar.htm) found in Sebutone and Tegrin, and finally ketoconazole (http://drugsaz.about.com/od/drugs/ketoconazole.htm) found in Nizoral.
All of these shampoos have a medicated smell. The way to use them is to shampoo and leave on for at least 10 minutes then rinse off. The shampoos can be used on the face and other parts of the body as a lotion with the same instructions as long as precaution is used around the eyes. Do this daily until the redness and flaking is controlled then use 2-3 times a week as needed to keep symptoms from returning.
Topical Steroids For Seborrhea
Topical steroids (http://dermatology.about.com/cs/medications/a/steroidswork.htm) reduce the inflammatory response and help control itching. You can buy hydrocortisone cream 1% (http://drugsaz.about.com/od/drugs/hydrocortisone.htm) over-the-counter, and it's safe to use on the face. Apply twice a day to the affected area until the redness resolves. Save the hydrocortisone for flare-ups and use the antifungal shampoo for maintenance because long-term steroid use can cause side effects (http://dermatology.about.com/cs/medications/a/steroideffects.htm) like acne and thinning of the skin.



I can see the throat and sinuses being related, cause and effect, but the scalp connection, not seeing it either.


Maybe you should go see a dermatologist..but not like the one I had. Cripes.


If using the hydrocortisone. Be careful..you know my experience. Still recovering from that escapade....


Glucosamine...I am confused on why they suggested it for your joint pain. It is thought it can help repair damaged cartilage from osteoarthritis. Glusosamine is not an anti-inflammatory. I give that to Riley, my dog for her knees even though it is made for human consumption.


Do you have Gerdie? How is your stomach? Could cause sore throat from the acid...


Chat at ya later....night.
Love,
Oluwa

gina
02-19-2009, 06:07 AM
my mom is a hair stylist i ask her she said the old mayo trick is good for the scalp the cholestrol oils will get into the skin like lotions get into the skin. rub in put bag over head to keep it from getting hard on the scalp leave on for 30 min. see it that helps you.

cheryl_v
02-19-2009, 06:41 AM
Thanks Gina, I'll have to try that and tell mum. Just found out she's had rashes on her scalp for years, and only now giving me the helpful info that her doc said looked like psoriasis to him. We love home remedies.

Hi Oh, morning. Thanks for the info, never new to leave on for 10 minutes. Always left it 3-5 minutes. I quit putting the cream on, got more in my hair than the scalp. The glucosamine was because of the grinding noise my knees and shoulders were making. Thought it could reduce more damage and help repair. My joints make an awful crackly noise, kind of gritty sound. I'm not suree of a dermatologist, not good experiences there with my son.

I'll check all those products out, thanks again.

Oluwa
02-20-2009, 12:11 PM
Hey CV...

Have you been to an Orthopedic doctor for your knees? My right knee does the crunch and ripping. The sound of jeans tearing?

Mine was diagnosed as the knee cap not sliding in the groove of the femur bone properly. Off track. Physical therapist taped it in place to get it back in the groove. It worked...now I just rock it into place. Not a permanent fix, but helps...

Oh, I feel you on the dermas. My experience..egads. But do find one, a different one then your last. You don't want it to be so out of control like mine was..I'm still recovering. Dry but with feeling at least. Still some small patches of hard tight dead to the touch skin and a few stragglers of deep hole scabs.

Six months of itching was insane. It affected my every thought and move. I pray I never have it again and I am thankful of its retreat...

So, please do find someone to care for your rash...diagnose it...

It's Friday...yeah. What's on your agenda...enjoy!

Hugs and love,
Oluwa

cheryl_v
02-20-2009, 02:52 PM
Hi Oh.

Not much on the agenda. Hanging around the house. You?

My knees sound reminds me of sand on glass, that grit sound. I live in a small county, all special docs are in next county. Makes it hard.

The rash is pretty much about gone, and that was her dx. So unsure if need to look more into it, confused.